Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 32, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jul 2, 2007, 4:25 PM HST for Kalawao County, Hawaii. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 4:25 PM HST (02:25 UTC)
- Expired
- Jul 3, 2007, 3:44 AM HST
- In force
- 11 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 2.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 030225 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 425 PM HST MON JUL 2 2007 HIZ022-031530- /O.NEW.PHFO.WI.Y.0032.070703T0225Z-070703T1800Z/ HALEAKALA SUMMIT- 425 PM HST MON JUL 2 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 AM HST TUESDAY... SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH...ARE EXPECTED TO OCCUR OVERNIGHT AND EARLY TUESDAY. WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY LEVELS DURING THE MORNING ON TUESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR TOUR BUSES AND OTHER HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ R BALLARD
1 follow-up statement
000 WWHW70 PHFO 031344 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 AM HST TUE JUL 3 2007 HIZ022-031445- /O.CAN.PHFO.WI.Y.0032.000000T0000Z-070703T1800Z/ HALEAKALA SUMMIT- 344 AM HST TUE JUL 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS ON HALEAKALA SUMMIT HAVE DROPPED BELOW 30 MPH OVERNIGHT. $$ POWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 2, 3:23 PM HST, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 2, 3:23 PM HST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST MON JUL 2 2007 .SYNOPSIS...A RIDGE OF HIGH PRESSURE TO THE NORTH OF THE ISLANDS WILL KEEP MODERATE TRADES BLOWING THIS WEEK. SHOWERS WILL CONTINUE TO FALL OVER WINDWARD AND MAUKA SECTIONS...MAINLY AT NIGHT AND IN THE MORNING. AN INCREASE IN MOISTURE WILL BRING MORE TRADE SHOWERS TO WINDWARD SECTIONS OF THE BIG ISLAND STARTING TUESDAY NIGHT. THE MOISTURE WILL SPREAD WESTWARD ACROSS THE CHAIN WEDNESDAY AND WEDNESDAY NIGHT. LEEWARD AREAS WILL CONTINUE TO BE SHELTERED FROM MOST OF THE RAIN...THOUGH A FEW SHOWERS WILL SPILL OVER THE MOUNTAINS OF THE SMALLER ISLANDS. && .DISCUSSION...THE 00Z SOUNDINGS DO NOT REVEAL MUCH CHANGE. THE AIRMASS REMAINS JUST SLIGHTLY ON THE WETTER SIDE OF LONG-TERM NORMS WITH MODERATE TRADES. THE SUBSIDENCE INVERSION IS ACTUALLY A LITTLE HIGHER NEAR LIHUE THAN AT HILO. MODELS SHOW A CONTINUATION OF A RELATIVELY MOIST AIRMASS OVER THE MAIN HAWAIIAN ISLANDS FOR THE NEXT FEW DAYS. SATELLITE SOUNDER DATA SHOWS DEEPER MOISTURE...WITH PRECIPITABLE WATER /PW/ OF UP TO ABOUT 1.7 INCHES...EAST OF THE ISLANDS APPROACHING 146W. THIS AREA IS MOVING TOWARD THE WEST AT ABOUT 17 KT. EXTRAPOLATION OF THIS AREA...WHICH MATCHES WELL WITH THE WRF-NMM...WOULD BRING INCREASED SHOWERS TO WINDWARD SECTIONS OF THE BIG ISLAND AS EARLY AS TUE NIGHT. WRF LOOKS OVERDONE WITH THE PW WHEN IT GETS TO THE ISLANDS AND GFS IS PROBABLY TOO CONSERVATIVE. THUS PREFERRED AT THIS POINT TO USE A BLEND OF WRF-NMM AND GFS TO NUDGE THE WINDWARD/MAUKA POPS UPWARD FROM EAST TO WEST STARTING TUE NIGHT AND CONTINUING THROUGH WED NIGHT /JULY 4/. SOME LOCALIZED SHOWERS WILL SPREAD SOME LIGHT AMOUNTS LEEWARD OVER THE SMALLER ISLANDS BUT MOST OF THE RAIN WILL FALL OVER MAUKA AND INTERIOR SECTIONS. MODEL CONSENSUS IS THAT MID AND UPPER LEVEL TROUGHING DEVELOPING NEAR THE ISLANDS STARTING ABOUT WEDNESDAY AND LASTING INTO THE WEEKEND. THE UPPER TROUGHING PROBABLY WILL NOT HAVE MUCH AFFECT ON THE SHOWERS MOVING THROUGH ON WEDNESDAY...BUT MAY SERVE TO ENHANCE SHOWERS A BIT LATER IN THE WEEK AS PW REMAINS A LITTLE ON THE HIGH SIDE. AGAIN...NOT TALKING ABOUT A DRENCHING HERE BUT AT LEAST A LITTLE MORE OOMPH TO THE INCOMING TRADE SHOWERS. && .MARINE...THE PRESSURE GRADIENT OVER THE ISLANDS WILL CONTINUE TO SUPPORT MODERATE TRADES FOR THE NEXT FEW DAYS. THE GFS AND ECMWF SHOW THE SUBTROPICAL RIDGE STRENGTHENING NORTH OF THE ISLANDS FRI AND SAT...BUT THE NOGAPS AND UKMET KEEP THE RIDGE WEAKER. WE ARE CURRENTLY LEANING TOWARD THE STRONGER SOLUTION AT THIS POINT...WHICH IMPLIES THAT SMALL CRAFT ADVISORIES MAY BE NEEDED IN THE NORMALLY WINDY SPOTS BY FRI OR SAT. WE HAVE EXTENDED THE HIGH SURF ADVISORY FOR SOUTH FACING SHORES THROUGH THU AS A REINFORCING S SWELL IS EXPECTED TO ARRIVE TONIGHT. DATA FROM WAVEWATCH III INDICATES HEIGHTS OF 8 TO 10 FEET CAN BE EXPECTED ON TUE...WITH A VERY GRADUAL DECREASE WED AND THU. && .FIRE WEATHER...ALTHOUGH WINDWARD AND MAUKA AREAS WILL SEE SOME MUCH NEEDED RELIEF IN THE FORM OF TRADE SHOWERS THIS WEEK...LONG TERM ANTECEDENT CONDITIONS CONTINUE TO BE VERY DRY. THE COMBINATION OF LONG TERM DROUGHT AND MODERATE TRADE WINDS WILL MAKE FOR CONTINUED HIGH WILDFIRE DANGER...PARTICULARLY ON LEE FACING SLOPES. THE SITUATION COULD BE EXACERBATED BY JULY 4TH FIREWORKS...AND WE WILL BE ISSUING A PUBLIC INFORMATION STATEMENT TO URGE PEOPLE TO USE EXTREME CAUTION THIS HOLIDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FOR SOUTH FACING SHORES THROUGH 6 PM THURSDAY. && R BALLARD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.